Vol. 14, No. 10, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Curtis homomorphisms and the integral Bernstein center for $\mathrm{GL}_n$

David Helm

Vol. 14 (2020), No. 10, 2607–2645

We describe two conjectures, one strictly stronger than the other, that give descriptions of the integral Bernstein center for GLn(F) (that is, the center of the category of smooth W(k)[GLn(F)]-modules, for F a p-adic field and k an algebraically closed field of characteristic different from p) in terms of Galois theory. Moreover, we show that the weak version of the conjecture (for m n), together with the strong version of the conjecture for m < n, implies the strong conjecture for GLn. In a companion paper  (Invent. Math. 214:2 (2018), 999–1022) we show that the strong conjecture for n 1 implies the weak conjecture for n; thus the two papers together give an inductive proof of both conjectures. The upshot is a description of the Bernstein center in purely Galois theoretic terms; previous work of the author shows that this description implies the conjectural “local Langlands correspondence in families” of  (Ann. Sci. Éc. Norm. Supér. (4) 47:4 (2014), 655–722).

Langlands correspondence, modular representation theory, $p$-adic groups
Mathematical Subject Classification 2010
Primary: 11F33
Secondary: 11F70, 22E50
Received: 13 November 2018
Revised: 11 March 2020
Accepted: 30 June 2020
Published: 19 November 2020
David Helm
Department of Mathematics
Imperial College London
United Kingdom